Alert archive / Texas / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this winter storm warning at Jan 27, 2014, 2:30 PM CST for 15 counties in Texas. It took effect at Jan 28, 2014, 3:00 AM CST. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2014, 2:30 PM CST (20:30 UTC)
- In effect from
- Jan 28, 2014, 3:00 AM CST
- Expired
- Jan 28, 2014, 4:08 AM CST
- In force
- 68 min
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Liberty County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Walker County, TX, Waller County, TX, Washington County, TX
The radar
The Houston radar (KHGX), 87 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056 WWUS44 KHGX 272030 WSWHGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CST MON JAN 27 2014 ...WINTER STORM WARNING FOR CENTRAL PORTIONS OF SOUTHEAST TEXAS... ...WINTER WEATHER ADVISORY FOR THE FAR NORTH AND SOUTHWEST AREAS... .AN ARCTIC AIRMASS OVER NORTH TEXAS WILL PUSH SOUTH TONIGHT DRIVING TEMPERATURES DOWN BELOW FREEZING BY 4 AM ACROSS ALL OF THE INLAND AREAS OF SOUTHEAST TEXAS EXCEPT FOR THE IMMEDIATE COAST. AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF NEW MEXICO AND NORTHERN MEXICO TO HELP DEVELOP PRECIPITATION OVER THE REGION. WARMER TEMPERATURES ALOFT WILL LEAD TO THE FORMATION OF SLEET AND FREEZING RAIN BEGINNING AROUND COLLEGE STATION AND EXPANDING EAST THEN SOUTH THROUGH THE MORNING. BRIDGES SHOULD ICE UP WITH ACCUMULATIONS OF UP TO 0.10 INCHES. LIGHTER AMOUNTS OF ICING LESS THAN 0.05 INCHES ARE EXPECTED ACROSS THE SOUTHERN ADVISORY AREAS. THIS WINTER PRECIPITATION SHOULD TAPER OFF FROM NORTHWEST TO SOUTHEAST BY EVENING. SNOWFALL ACCUMULATIONS OF AROUND AN INCH WITH SOME ISOLATED HIGHER TOTALS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF A CALDWELL TO HUNTSVILLE TO LIVINGSTON LINE. FURTHER SOUTH...THE PRECIPITATION SHOULD BE A MIX OF FREEZING RAIN AND SLEET...SOME SNOW FLURRIES MAY BE POSSIBLE TOWARD EVENING. TXZ177>179-195>200-212>214-227-237-238-280430- /O.UPG.KHGX.WS.A.0002.140128T0900Z-140129T0600Z/ /O.NEW.KHGX.WS.W.0002.140128T0900Z-140129T0000Z/ WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-WASHINGTON-GRIMES- MONTGOMERY-LIBERTY-WALLER-HARRIS-CHAMBERS-FORT BEND-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...HUNTSVILLE...SHEPHERD...COLDSPRING... LIVINGSTON...CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...SUGAR LAND... MISSOURI CITY...RICHMOND...ROSENBERG...PEARLAND...LAKE JACKSON... ALVIN...ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY... FRIENDSWOOD...GALVESTON 230 PM CST MON JAN 27 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SLEET MIXED WITH FREEZING RAIN AND POSSIBLY SOME SNOW WILL DEVELOP AROUND COLLEGE STATION EARLY TUESDAY AROUND 5 AM THEN EXPAND EAST AND SOUTHEASTWARD TOWARD THE HUNTSVILLE AND CONROE AREAS TRANSITIONING TO SLEET AND SNOW THROUGH THE WARNING AREA. SOME SNOW ACCUMULATIONS WILL BE POSSIBLE NEAR AN INCH OR LESS FOR THE CORRIDOR FROM NORTH FROM CALDWELL TO GROVETON. AREAS TO THE SOUTH OF THIS LINE WILL SEE MORE SLEET AND FREEZING RAIN AND LESS SNOW IF ANY SNOW. ICE ACCUMULATIONS SHOULD RANGE FROM 0.05 TO 0.10 INCHES WITH THIS DEVELOPING BETWEEN 6 AM AND NOON AS IT SHIFTS SOUTHWARD. THE PRECIPITATION SHOULD TAPER OFF FROM NORTHWEST TO SOUTHEAST THROUGH THE AFTERNOON HOURS. TEMPERATURES SHOULD HOLD WITHIN A DEGREE OR TWO OF THE FREEZING MARK THROUGH THE EARLY AFTERNOON THEN FALL TOWARD THE 30 DEGREE MAR. AREAS ALONG THE COAST SHOULD BE THE LATEST TO RECIEVE PRECIPITATION. ALL OF THE PRECIPITATION SHOULD OVER BY 6 PM. * IMPACTS...VERY COLD ROAD SURFACES WILL BE CONDUCIVE TO FREEZING RAIN AND SNOW ACCUMULATIONS. SOME SURFACE ROADS MAY BE IMPACTED IN AREAS NORTH OF COLLEGE STATION TO LAKE LIVINGSTON AREA. ELEVATED ROADWAYS MAY BE ENTIRELY IMPASSABLE. TRAVEL MAY BE SEVERELY LIMITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SLEET MEANS THAT A WINTER STORM SYSTEM IS IMPACTING THE AREA WITH SIGNIFICANT AMOUNTS OF SLEET AND FREEZING RAIN. TRAVEL IS LIKELY TO BE SEVERELY IMPACTED. && $$ TXZ163-164-176-210-211-226-235-236-280430- /O.UPG.KHGX.WS.A.0002.140128T0900Z-140129T0600Z/ /O.NEW.KHGX.WW.Y.0001.140128T0900Z-140129T0000Z/ HOUSTON-TRINITY-MADISON-COLORADO-AUSTIN-WHARTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...COLUMBUS...EAGLE LAKE...WEIMAR...SEALY... BELLVILLE...EL CAMPO...WHARTON...PIERCE...EDNA...BAY CITY... PALACIOS 230 PM CST MON JAN 27 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW AND FREEZING RAIN OR SLEET...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SLEET MIXED WITH SOME SNOW WILL DEVELOP AROUND COLLEGE STATION EARLY TUESDAY AROUND 5 AM THEN EXPAND EAST AND SOUTHEASTWARD TOWARD THE HUNTSVILLE AND CONROE AREAS MAINLY LIGHT SNOW AND SLEET WILL SPREAD OVER THE ADVISORY AREAS MAINLY NORTH OF A MADISONVILLE TO GROVETON LINE. SNOW AND SLEET ACCUMULATIONS SHOULD AVERAGE LESS THAN 1 INCH WITH SOME LIGHT ICING POSSIBLE ON ROADS. ICE ACCUMULATIONS SHOULD BE LESS THAN 0.05 INCHES. THE PRECIPITATION SHOULD COME TO AN END BY 4 PM. ACROSS THE SOUTHERN AREAS FROM BELLVILLE TO BAY CITY SOUTHWARD A MIX OF SLEET AND LIGHT FREEZING RAIN WILL BE POSSIBLE FROM 8 AM ON THROUGH THE MID AFTERNOON HOURS. LIGHT ACCUMULATIONS OF LESS THAN 0.05 INCHES ARE EXPECTED. VERY COLD TEMPERATURES ARE EXPECTED TUESDAY NIGHT AND WEDNESDAY AND A HARD FREEZE IS POSSIBLE THROUGH WEDNESDAY MORNING. TEMPERATURES SHOULD RISE ABOVE FREEZING BY AROUND NOON ON WEDNESDAY. * IMPACTS...VERY COLD ROAD SURFACES WILL BE CONDUCIVE TO FREEZING RAIN AND SNOW LIGHT ACCUMULATIONS. ELEVATED ROADWAYS AND POSSIBLY SOME SURFACE ROADS MAY BE IMPACTED. ELEVATED ROADWAYS MAY BE ENTIRELY IMPASSABLE. TRAVEL MAY BE SEVERELY LIMITED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$
1 follow-up statement
875 WWUS44 KHGX 281008 WSWHGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 408 AM CST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR... .AN ARCTIC AIRMASS WAS MOVING INTO SOUTHEAST TEXAS EARLY THIS MORNING...AND WILL PUSH FREEZING TEMPERATURES LATER THIS MORNING INTO AREAS ALONG AND NORTH OF A LINE FROM ANAHUAC TO HOUSTON TO COLUMBUS. AN UPPER AIR DISTURBANCE MOVING OVERHEAD WILL GENERATE A WINTRY MIX OF PRECIPITATION THIS MORNING...WITH THE BEST CHANCES OF FREEZING RAIN AND SLEET OCCURRING MAINLY NORTH OF THE INTERSTATE 10 CORRIDOR. SNOW MAY MIX WITH THE PRECIPITATION MAINLY ALONG AND NORTH OF A LINE FROM MADISONVILLE TO GROVETON. THE TEMPERATURES ARE EXPECTED TO WARM TO ABOVE FREEZING THIS AFTERNOON AND THE WINTRY MIX WILL CHANGE OVER TO ALL RAIN AROUND OR SHORTLY AFTER MIDDAY. TXZ177>179-195>200-212>214-227-281800- /O.CAN.KHGX.WS.W.0002.000000T0000Z-140129T0000Z/ /O.EXB.KHGX.WW.Y.0001.000000T0000Z-140128T1800Z/ BRAZOS-BURLESON-CHAMBERS-FORT BEND-GRIMES-HARRIS-LIBERTY- MONTGOMERY-POLK-SAN JACINTO-WALKER-WALLER-WASHINGTON- INCLUDING THE CITIES OF...ANAHUAC...BRENHAM...BROOKSHIRE... BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION... CONROE...CORRIGAN...DAYTON...HEMPSTEAD...HOUSTON...HUMBLE... HUNTSVILLE...KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PASADENA... PRAIRIE VIEW...RICHMOND...ROSENBERG...SHEPHERD...SUGAR LAND... THE WOODLANDS...TOMBALL...WILLIS...WINNIE 408 AM CST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SLEET...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...WINTRY MIX OF FREEZING RAIN...SLEET...AND SNOW WILL END BY MIDDAY. * AMOUNTS...FREEZING RAIN ACCUMULATIONS UNDER 0.05 OF AN INCH EXPECTED. * IMPACTS...ICE ACCUMULATIONS ON ELEVATED ROADWAYS AND POSSIBLY SOME SURFACE ROADS. ELEVATED ROADWAYS MAY BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$ TXZ237-238-281115- /O.CAN.KHGX.WS.W.0002.000000T0000Z-140129T0000Z/ BRAZORIA-GALVESTON- INCLUDING THE CITIES OF...ALVIN...ANGLETON...FREEPORT... FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...PEARLAND... TEXAS CITY 408 AM CST TUE JAN 28 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S THIS MORNING...THE TEMPERATURE WILL LIKELY STAY ABOVE FREEZING. LIGHT RAIN MAY DEVELOP LATER THIS MORNING AND AFTERNOON. MOTORISTS ARE ADVISED TO WATCH OUT FOR ANY ICE FORMATION ON BRIDGES AND ELEVATED ROADWAYS. $$ TXZ226-235-236-281115- /O.CAN.KHGX.WW.Y.0001.000000T0000Z-140129T0000Z/ JACKSON-MATAGORDA-WHARTON- INCLUDING THE CITIES OF...BAY CITY...EDNA...EL CAMPO...PALACIOS... PIERCE...WHARTON 408 AM CST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH TEMPERATURES ARE EXPECTED TO FALL INTO THE 30S THIS MORNING...THE TEMPERATURE WILL LIKELY STAY ABOVE FREEZING. LIGHT RAIN MAY DEVELOP LATER THIS MORNING AND AFTERNOON. MOTORISTS ARE ADVISED TO WATCH OUT FOR ANY ICE FORMATION ON BRIDGES AND ELEVATED ROADWAYS. $$ TXZ163-164-176-210-211-281800- /O.EXT.KHGX.WW.Y.0001.000000T0000Z-140128T1800Z/ AUSTIN-COLORADO-HOUSTON-MADISON-TRINITY- INCLUDING THE CITIES OF...BELLVILLE...COLUMBUS...CROCKETT... EAGLE LAKE...GROVETON...MADISONVILLE...SEALY...TRINITY...WEIMAR 408 AM CST TUE JAN 28 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * TIMING...WINTRY MIX OF FREEZING RAIN AND SLEET ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR WILL CHANGE OVER TO LIGHT RAIN AROUND MIDDAY AS TEMPERATURES WARM TO ABOVE FREEZING. * AMOUNTS...FREEZING RAIN ACCUMULATIONS UNDER 0.05 OF AN INCH EXPECTED. * IMPACTS...ICE ACCUMULATIONS ON ELEVATED ROADWAYS AND POSSIBLY SOME SURFACE ROADS. ELEVATED ROADWAYS MAY BECOME IMPASSABLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 10:29 AM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 27, 10:29 AM CST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1029 AM CST MON JAN 27 2014
.MARINE...
LEADING COLD FRONT ON THE COAST NOW WITH WINDS TURNING THE NORTHWEST
AT 10-15 KNOTS. ARCTIC COLD FRONT HAS MOVED TO AROUND COLLEGE
STATION AND HUNTSVILLE BY 1030 AM AND SHOULD BE ON THE COAST BY 1
TO 3 PM. EXPECTING WINDS AND ESPECIALLY GUSTS TO INCREASE
DRAMATICALLY WITH THE ARCTIC FRONTAL PASSAGE. SCA CONDITIONS WILL
PREVAIL THIS AFTERNOON AND TONIGHT THROUGH TUESDAY. SEAS BUILDING
TO 9-12 FEET WELL OFFSHORE AND OVER THE COASTAL WATERS EXPECT
20-25 KNOTS WITH GUSTS 30-35 KNOTS. WINDS SHOULD RELAX NEAR SHORE
WEDNESDAY MORNING.
45
&&
.AVIATION...
FOG HAS DISSIPATED WITH JUST A THIN BAND OF MVFR CLOUD COVER THAT
SHOULD FILL IN LATE THIS AFTERNOON OVER THE AREA. NNW-NNE WINDS 15-
20G20-30KT WILL PREVAIL THIS AFTERNOON ESPECIALLY FOR CLL-PSX
CORRIDOR A LITTLE LIGHTER TO THE EAST BUT ALONG THE COAST FULL
STRENGTH. WINTER PRECIP MOVING INTO THE AREA FROM THE HILL COUNTRY
TOMORROW MORNING. TIMING FOR ONSET OF FZRA/PL CLL AROUND 09Z AND
IAH 11-12Z...GLS 15-17Z.
45
&&
&&
.PREV DISCUSSION... /ISSUED 1004 AM CST MON JAN 27 2014/
UPDATE...
PREFRONTAL TROUGH HAS NOW MOVED OFFSHORE THIS MORNING WITH NORTH
WINDS ACROSS ALL OF SOUTHEAST TEXAS. ACTUAL ARCTIC FRONT STILL
LIES JUST TO OUR NORTH THIS MORNING WITH A VERY SHARP MOISTURE
GRADIENT ACROSS IT. THE FRONT CURRENTLY STRETCHES FROM THE
NORTHERN HILL COUNTRY OVER TO TEMPLE AND THEN NORTHEASTWARD INTO
THE ARKLATEX. DEWPOINTS ACROSS NORTH TEXAS ARE IN THE SINGLE
DIGITS AND EVEN SINGLE DIGITS BELOW ZERO IN THE WAKE OF THIS FRONT
AS VERY COLD AND DRY NEAR SURFACE AIR MOVES IN. THIS FRONT WILL
CONTINUE SOUTHWARD TODAY AND MOVE THROUGH ALL OF SOUTHEAST TEXAS
BY EARLY EVENING. CURRENT FORECAST IS IN GOOD SHAPE AND THE ONLY
UPDATES FOR TODAY WERE SOME ADJUSTMENTS TO CLOUD COVER ACROSS THE
REGION.
38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 50 28 34 22 41 / 10 20 50 10 10
HOUSTON (IAH) 60 29 32 25 43 / 10 10 60 20 10
GALVESTON (GLS) 62 33 37 29 41 / 20 10 50 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY EVENING FOR
THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
BURLESON...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
GRIMES...HARRIS...HOUSTON...JACKSON...LIBERTY...MADISON...
MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...TRINITY...
WALKER...WALLER...WASHINGTON...WHARTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: BRAZORIA...CHAMBERS...GALVESTON.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...JACKSON...
MATAGORDA...WASHINGTON...WHARTON.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA
BAY...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST
WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...38Hazardous weather outlook, Jan 27, 5:07 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 507 AM CST MON JAN 27 2014 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281115- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 507 AM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...WIND ADVISORY IN EFFECT FOR THE WESTERN THIRD AND COASTAL COUNTIES TODAY... .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF SOUTHEAST TEXAS TODAY. STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF A STRONG COLD FRONT. SUSTAINED NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH WILL PREVAIL THROUGH SUNSET. PATCHY DENSE FOG IN PARTS OF THE AREA WILL DISSIPATE ONCE A WIND SHIFT ASSOCIATED WITH A PRE-FRONTAL TROUGH CLEARS THE COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IN EFFECT FOR TUESDAY. A STRONG UPPER LEVEL DISTURBANCE...AN INCREASE IN MOISTURE AND FAVORABLE UPPER LEVEL WINDS WILL COME TOGETHER TO PRODUCE SNOW...FREEZING RAIN AND SLEET. SNOW AND SLEET WILL START ACROSS THE NORTHWEST AREAS AROUND SUNRISE AND EXPAND SOUTHEASTWARD. PARTS OF SOUTHEAST TEXAS WILL PROBABLY RECEIVE ACCUMULATING SNOW WITH AROUND AN INCH OR SO POSSIBLE ACROSS THE NORTHERN AREAS. FREEZING RAIN AND SLEET WILL BE POSSIBLE OVER THE SOUTHERN HALF OF SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-281115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 507 AM CST MON JAN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE MARINE AREAS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL REMAIN I EFFECT ON TUESDAY. SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE OVER THE BAYS AND SOME ICE ACCUMULATION ON STRUCTURES WILL BE POSSIBLE LATE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:35 AM CST | Wind Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 5 more | 17 hr |
| Jan 27, 7:35 AM CST | Dense Fog Advisory | HGX | Brazoria, Fort Bend, Jackson, Matagorda, Wharton | 85 min |
| Jan 27, 2:30 PM CST | Winter Weather Advisory | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 26 hr |
Nearby
Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.